Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 45, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 13, 2004, 5:16 PM CDT for Acadia Parish, Evangeline Parish, Saint Landry Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2004, 5:16 PM CDT (22:16 UTC)
- Expired
- May 13, 2004, 6:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Acadia Parish, LA, Evangeline Parish, LA, Saint Landry Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 2:55 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1515 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
199
WUUS54 KLCH 132216
SVRLCH
LAC001-039-097-132315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
512 PM CDT THU MAY 13 2004
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EVANGELINE PARISH IN CENTRAL LOUISIANA
ST. LANDRY PARISH IN CENTRAL LOUISIANA
ACADIA PARISH IN SOUTHWEST LOUISIANA
* UNTIL 615 PM CDT
BASILE BY 525 PM
MERMENTAU BY 535 PM
VILLE PLATTE BY 550 PM
CROWLEY BY 550 PM
* AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WEST OF TURKEY CREEK TO WEST
WEST OF IOTA...AND MOVING...NORTHEAST AT 20 MPH.
* THIS STORM WILL BE NEAR...
IOTA...CROWLEY BY 605 PM CDT
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3089 9257 3061 9257 3015 9257 3014 9235
3030 9218 3084 9222 3098 9237 3089 9244
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:28 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 13, 2:28 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 228 PM CDT THU MAY 13 2004 .DISCUSSION... THE MAIN FORECAST ISSUE THROUGH THE WEEKEND IS ADDITIONAL RAINFALL ON ALREADY SATURATED GROUNDS. A LINE OF SHOWERS AND THUNDERSTORMS MOVING ACROSS SOUTHEAST TEXAS WILL MOVE INTO LOUISIANA LATE THIS AFTERNOON. ISOLATED POCKETS OF HIGH WINDS WILL CONTINUE WITH THIS SYSTEM UNTIL IT EXITS/DISSIPATES TOWARDS MIDNIGHT. FRIDAY WILL BRING ANOTHER ROUND OF RAIN/THUNDERSTORMS/HEAVY RAIN... MAINLY IN THE AFTERNOON AND EVENING HOURS. FRONTAL SYSTEM STALLS ALONG NORTHERN PORTION OF CWA FRIDAY NIGHT AND WILL CONTINUE TO BE A FOCUSING MECHANISM FOR ADDITIONAL RAINFALL THROUGH SATURDAY. RAINFALL TOTALS THIS AFTERNOON AND EVENING WILL BE ON THE ORDER OF 1 TO 2 INCHES. AT THIS POINT...WILL CONTINUE THE FLASH FLOOD WATCH DUE TO LOW FLASH FLOOD GUIDANCE VALUES. 15 && .PRELIMINARY POINT TEMPS/POPS... LCH 71 83 67 81 / 80 70 40 50 BPT 71 83 67 81 / 60 70 40 50 AEX 68 81 64 79 / 80 70 60 50 LFT 69 82 67 81 / 80 70 50 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...FLOOD WATCH THROUGH FRIDAY...TORNADO WATCH FOR VERNON... BEAUREGARD...ALLEN...CALCASIEU...JEFF DAVIS...AND CAMERON PARISHES UNTIL 6 PM. TX...FLOOD WATCH THROUGH FRIDAY...TORNADO WATCH FOR TYLER...JASPER... NEWTON...HARDIN...JEFFERSON...AND ORANGE COUNTIES UNTIL 6 PM. && ERICKSON
Hazardous weather outlook, May 13, 5:29 AM CDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 529 AM CDT THU MAY 13 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 141000- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 529 AM CDT THU MAY 13 2004 .DAY ONE...TODAY AND TONIGHT... A FLOOD WATCH IS IN EFFECT FOR TODAY. SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY BY AFTERNOON. SOME OF THESE THUNDERSTORMS COULD REACH SEVERE LEVELS. LOCALLY HEAVY RAINFALL IS POSSIBLE. ADDITIONAL AMOUNTS OF 1 TO 2 INCHES OF RAINFALL CAN BE EXPECTED TODAY WITH THE HEAVIER AMOUNTS FROM THE INTERIOR OF SOUTHEAST TEXAS TO CENTRAL AND SOUTH CENTRAL LOUISIANA. SINCE 6 TO 12 INCHES OF RAIN HAD FALLEN OVER MUCH OF THE AREA SINCE LATE TUESDAY...THIS COULD BE A WIDESPREAD FLOODING EVENT. MANY RIVERS ARE IN FLOOD FROM THE PREVIOUS RAINFALL. SEVERE THUNDERSTORMS ARE ALREADY DEVELOPING IN THE COLLEGE STATION AREA UPSTREAM FROM OUR AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS ARE AGAIN LIKELY ON FRIDAY WITH ANOTHER 1 TO 2 INCHES OF RAIN OVER THE AREA. THE FLOOD WATCH COULD BE EXTENDED OUT TO SATURDAY WHEN A COLD FRONT IS EXPECTED TO MOVE INTO THE COASTAL AREA...PRODUCING 1 TO 3 INCHES OF ADDITIONAL RAIN. SOMEWHAT DRIER WEATHER IS EXPECTED EARLY NEXT WEEK AS HIGH PRESSURE BUILDS IN FROM THE EAST. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... MAY BE NEEDED ON TODAY THROUGH SATURDAY TO PASS ALONG POSSIBLE FLOODING INFORMATION. SWEENEY
In the hours before
Local storm report, May 13, 4:30 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
430 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0428 PM WATER SPOUT 7 SW JOHNSON BAYOU 29.70N 93.74W
05/13/2004 XXX XX PUBLIC
NUMEROUS WATERSPOUTS REPORTED BY PLATFORM IN WEST CAMERON
BLOCK 17.
0428 PM MARINE TSTM WIND 7 SW JOHNSON BAYOU 29.70N 93.74W
05/13/2004 70 MPH XXX XX PUBLIC
REPORTED BY PLATFORM IN WEST CAMERON BLOCK 17.
&&
THMLocal storm report, May 13, 4:49 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
449 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST 8 SSW LAKE CHARLES 30.10N 93.25W
05/13/2004 60 MPH CALCASIEU LA PUBLIC
REPORTED BY TOW BOAT CAPTAIN DOCKED NEAR ELLENDER BRIDGE.
&&
THMLocal storm report, May 13, 4:53 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
453 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD NEDERLAND 29.97N 94.00W
05/13/2004 JEFFERSON TX PUBLIC
WATERS COMING INTO GARAGE REPORTED BY CITIZEN.
&&
THMLocal storm report, May 13, 5:03 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
503 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0448 PM MARINE TSTM WIND 11 SW JOHNSON BAYOU 29.66N 93.79W
05/13/2004 50 MPH XXX XX PUBLIC
REPORTED BY PLATFORM IN WEST CAMERON BLOCK 53.
0448 PM WATER SPOUT 11 SW JOHNSON BAYOU 29.66N 93.79W
05/13/2004 XXX XX PUBLIC
REPORTED BY PLAFORM IN WEST CAMERON BLOCK 53.
&&
THMLocal storm report, May 13, 5:04 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
504 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 7 N IOWA 30.34N 93.01W
05/13/2004 0.75 INCH JEFFERSON DAVIS LA PUBLIC
&&
THMLocal storm report, May 13, 5:15 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
515 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG REEVES 30.52N 93.04W
05/13/2004 ALLEN LA LAW ENFORCEMENT
LARGE TREE REPORTED DOWN.
&&
THMThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 3:00 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu, Vernon | 60 min |
| May 13, 3:24 PM CDT | Special Marine Warning | LCH | 2 hr | |
| May 13, 3:57 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu, Vernon | 63 min |
| May 13, 4:31 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Jefferson Davis | 59 min |
| May 13, 4:40 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 65 min |
| May 13, 4:42 PM CDT | Flash Flood Warning | LCH | Calcasieu | 3 hr |
| May 13, 5:25 PM CDT | Special Marine Warning | LCH | 65 min | |
| May 13, 5:25 PM CDT | Special Marine Warning | LCH | 65 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.